You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
CONVERGENCE AND STABILITY FOR A HYPERBOLIC DIFFERENCE EQUATION WITH ANALYTIC INITIAL-VALUES
Vol. 2, No. 1 (August 4, 1954), pp. 91-102
Published by: Mathematica Scandinavica
Stable URL: http://www.jstor.org/stable/24488981
Page Count: 12
You can always find the topics here!Topics: Difference equations, Analytics, Mathematical problems, Mathematical theorems, Mathematical integrals, Mathematical functions, Rectangles, Integers, Partial differential equations
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
The passage to the limit from a simple hyperbolic difference equation to a partial differential equation is investigated. It is shown that the solution of the difference equation tends to that of the differential equation (even if a certain criterion of Courant, Friedrichs and Lewy is not satisfied), when the initial values satisfy certain conditions of analyticity. In numerical computations, however, the round-off errors usually destroy the delicate features which make the formal convergence possible.
Mathematica Scandinavica © 1954 Mathematica Scandinavica